Alert archive / Ohio / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 17, 2023, 8:29 PM EDT for Preble County, Ohio. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2023, 8:29 PM EDT (00:29 UTC)
- Expired
- Jul 17, 2023, 10:02 PM EDT
- In force
- 93 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Preble County, OH
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
639
WGUS51 KILN 180029
FFWILN
OHC135-180230-
/O.NEW.KILN.FF.W.0005.230718T0029Z-230718T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
829 PM EDT Mon Jul 17 2023
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southwestern Preble County in west central Ohio...
* Until 1030 PM EDT.
* At 829 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Camden, College Corner, Muttonville, Lake Lakengren, Sugar Valley,
Morning Sun, Fairhaven, Hueston Woods State Park and Wheatville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3969 8481 3971 8457 3957 8461 3957 8481
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
342 WGUS71 KILN 180202 FFSILN Flash Flood Statement National Weather Service Wilmington OH 1002 PM EDT Mon Jul 17 2023 OHC135-180212- /O.CAN.KILN.FF.W.0005.000000T0000Z-230718T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Preble OH- 1002 PM EDT Mon Jul 17 2023 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN PREBLE COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3969 8481 3971 8457 3957 8461 3957 8481 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 7:45 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 17, 7:45 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 745 PM EDT Mon Jul 17 2023 .SYNOPSIS... A cold front will move southeast through the Great Lakes and Ohio Valley tonight, bringing a chance of showers and thunderstorms. Precipitation chances will decrease into Tuesday as stalls out near the Ohio River. Additional chances for showers and thunderstorms are expected Tuesday night into Wednesday as a warm front lifts north into the Ohio Valley. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Scattered thunderstorms across southeast portions of our area will continue to move off to the east through mid to late afternoon. Elsewhere across our area, the airmass will continue to destabilize through the rest of the afternoon ahead of a weak cold front that will sag southeast into our area through this evening. This will lead to more widespread shower and thunderstorms development for our northwest and western areas through late afternoon with the storms then moving southeast across much of the rest of our area heading into this evening. Deep layer shear in the 30 to 40 knot range and dcapes pushing up to around 1000 J/KG will support the potential for a few severe storms, with the primary threat being damaging winds along with the potential for some large hail. The front is forecast to stall out across southern portions of our area overnight and this could lead to some shower and thunderstorm activity lingering for areas along and south of the Ohio River. Locally heavy downpours can be expected and with we end up with some training storms, localized flooding may also become a concern. Lows tonight will be in the low to mid 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... With the front washing/stalling out along or just to the south of the Ohio River, will linger some slight chance pops across mainly our southern areas during the day on Tuesday. The HRRR smoke model is suggesting some lingering, but less concentrated smoke across the region through the day on Tuesday. It also appears to be pinching off the smoke somewhat, so will hold off on including any mention of haze/smoke in the forecast for now. Highs on Tuesday will be in the upper 70s to low 80s. The models have trended a little farther to the southwest with a mid level short wave/MCS moving through the lower to mid Ohio Valley Tuesday night into Wednesday morning. As a result, will keep pops in the chance category, with the highest pops across our southwest. The exact timing and track of the Tuesday night MCS may affect how things play out through the day on Wednesday. As of now, it looks like the remnant cold front/boundary may lift back north into our area as a warm front through the day on Wednesday. This, combined with some additional mid level energy, should result in some decent chances for showers and storms, especially across our southern areas. Highs on Wednesday will be in the 80 to 85 degree range. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... On Wednesday night, an upper level trough will be moving east through northern Quebec, with a second upper level trough moving ESE into the northern Great Lakes. To the south of these features, the flow over the Ohio Valley will be pivoting from northwesterly to westerly, as a a 700mb wave crosses through the area. A surge of theta-e in the low levels is expected heading into Wednesday night, though in reality, this may be disrupted somewhat by the Wednesday morning MCS. Impacts from that MCS will have effects on the forecast for Wednesday night and beyond, so overall confidence is fairly low. Most models do suggest an environment that may become favorable for additional storm development Wednesday night through early Thursday morning, so some PoPs will be maintained. The greatest chance for precipitation during this part of the forecast period will be on Thursday afternoon and evening. The warm sector will become established over the ILN CWA on Thursday, with an area of low pressure moving across the lower peninsula of Michigan, and a cold front trailing behind it to the southwest. This is still a few days away, but early indications are that instability and shear could both be just enough for some risk of strong storms. Cold frontal passage late Thursday into Friday morning will bring in a drier and slightly cooler air mass, with rain much less likely for Friday and Saturday. For Sunday and Monday, confidence is very low in the forecast specifics, but broad troughing will likely be settling into the eastern half of the CONUS, suggesting at least some chance for precipitation will exist. Thursday will likely be the warmest day of the extended period, with highs in the mid to upper 80s. Behind the cold front, Friday and Saturday will be cooler, with highs in the upper 70s to lower 80s. Some warming is possible thereafter. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Thunderstorms have developed across central Indiana into west central Ohio this afternoon - in a region of low level theta-e advection, where moderate instability exists ahead of a southward advancing cold front. This cold front will push southeast into the region through this evening before stalling out near the Ohio River late tonight into Tuesday morning. Shower and thunderstorm will overspread the TAF sites early this evening with strong to damaging winds possible across the western TAF sites early. Have locally expanded the severe thunderstorm watch. Pcpn should then taper off through the overnight hours. Outside of the storms, areas of MVFR haze will persist into tonight. In addition, some MVFR cig development will be possible in the wake of the pcpn later tonight and into Tuesday morning. MVFR cigs will lift into VFR later Tuesday morning into the afternoon. OUTLOOK...Thunderstorms possible at times Tuesday night into Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Hatzos AVIATION...AR
Hazardous weather outlook, Jul 17, 4:18 AM EDT, 16 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 418 AM EDT Mon Jul 17 2023 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-180830- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 418 AM EDT Mon Jul 17 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected this afternoon and evening, with the potential for a couple of storms to become severe. The primary severe weather threats would be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 17, 7:17 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
717 PM EDT Mon Jul 17 2023
INZ050-058-172345-
Fayette IN-Wayne IN-
717 PM EDT Mon Jul 17 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN WAYNE AND
FAYETTE COUNTIES THROUGH 745 PM EDT...
At 717 PM EDT, a strong thunderstorm was located near Dublin, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Connersville, Centerville, Cambridge City, Hagerstown, Dublin,
Glenwood, Waterloo, Columbia, Bunker Hill, Greens Fork, East
Germantown, Mount Auburn, Alquina, Mettel Field, Jacksonburg,
Nulltown, Bentonville, Beesons and Springersville.
This includes I-70 in Indiana between mile markers 134 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
3995 8520 3995 8497 3973 8502 3973 8504
3961 8504 3954 8530
TIME...MOT...LOC 2317Z 296DEG 15KT 3984 8529
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HatzosLocal storm report, Jul 17, 7:30 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT MON JUL 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL SW NEW MADISON 39.96N 84.71W
07/17/2023 E1.00 INCH DARKE OH TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1 INCH HAIL NEAR INTERSECTION OF
ARNOLD ST. AND S MAIN ST.
&&
LCSpecial weather statement, Jul 17, 7:51 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
751 PM EDT Mon Jul 17 2023
OHZ080-081-180015-
Highland OH-Adams OH-
751 PM EDT Mon Jul 17 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN ADAMS
AND SOUTHEASTERN HIGHLAND COUNTIES THROUGH 815 PM EDT...
At 751 PM EDT, a strong thunderstorm was located near Belfast, moving
east at 25 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Belfast, New Market, Emerald, May Hill, Berrysville, State Route 136
at US Route 62 and Serpent Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3899 8368 3900 8368 3902 8367 3904 8372
3915 8367 3914 8339 3897 8342
TIME...MOT...LOC 2351Z 282DEG 22KT 3907 8363
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AienaLocal storm report, Jul 17, 7:55 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT MON JUL 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 1 WSW WEST MANCHESTER 39.90N 84.63W
07/17/2023 M1.00 INCH PREBLE OH TRAINED SPOTTER
TRAINED SPOTTER MEASURED 1 INCH HAIL.
&&
LCSpecial weather statement, Jul 17, 8:05 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
805 PM EDT Mon Jul 17 2023
OHZ054-055-064-180030-
Madison OH-Franklin OH-Pickaway OH-
805 PM EDT Mon Jul 17 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FRANKLIN, NORTHWESTERN PICKAWAY AND SOUTHEASTERN MADISON COUNTIES
THROUGH 830 PM EDT...
At 805 PM EDT, a strong thunderstorm was located near Mount Sterling,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Grove City, Grandview Heights, Obetz, Commercial Point,
Urbancrest, Valleyview, Harrisburg, Orient, Lockbourne, Derby,
Georgesville, Darbydale, Big Plain, Wrightsville and Lincoln Village.
This includes the following Interstates...
I-70 in Ohio between mile markers 96 and 98.
I-71 in Ohio between mile markers 86 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3971 8324 3984 8333 3998 8305 3988 8297
3975 8298
TIME...MOT...LOC 0005Z 248DEG 15KT 3981 8322
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Jul 17, 8:23 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
823 PM EDT Mon Jul 17 2023
INZ073-180100-
Ripley IN-
823 PM EDT Mon Jul 17 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN RIPLEY
COUNTY THROUGH 900 PM EDT...
At 823 PM EDT, a strong thunderstorm was located near Greensburg,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Batesville, Milan, Osgood, Sunman, Napoleon, Millhousen, Ballstown,
Penntown, Huntersville and Otter Village.
This includes I-74 in Indiana between mile markers 149 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8544 3931 8522 3931 8507 3924 8508
3910 8511 3913 8544
TIME...MOT...LOC 0023Z 253DEG 23KT 3924 8547
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble | 29 min |
| Jul 17, 8:05 PM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Jul 17, 8:10 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 50 min |
| Jul 17, 8:12 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 48 min |
| Jul 17, 8:15 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 108 min |
| Jul 17, 8:23 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 52 min |
| Jul 17, 8:35 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 40 min |
| Jul 17, 8:42 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| Jul 17, 8:48 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 42 min |
| Jul 17, 8:59 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland, Warren | 46 min |
| Jul 17, 9:03 PM EDT | Areal Flood Advisory | ILN | Butler, Greene, Montgomery, Warren | 107 min |
| Jul 17, 9:03 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Jul 17, 9:09 PM EDT | Special Weather Statement | ILN | Brown, Clermont, Warren | 36 min |
| Jul 17, 9:17 PM EDT | Special Weather Statement | ILN | Fairfield | 28 min |
| Jul 17, 9:19 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Warren | 118 min |
| Jul 17, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 25 min |
| Jul 17, 9:40 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Pickaway | 35 min |
| Jul 17, 9:43 PM EDT | Special Weather Statement | ILN | Highland | 32 min |
| Jul 17, 9:50 PM EDT | Special Weather Statement | ILN | Pickaway | 25 min |
| Jul 17, 10:05 PM EDT | Special Weather Statement | ILN | Adams, Pike, Ross, Scioto | 40 min |
| Jul 17, 10:08 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 52 min |
| Jul 17, 10:23 PM EDT | Special Weather Statement | ILN | Licking | 37 min |
| Jul 17, 10:42 PM EDT | Special Weather Statement | ILN | Adams, Pike, Scioto | 48 min |
| Jul 17, 10:46 PM EDT | Areal Flood Advisory | ILN | Fairfield, Pickaway | 3 hr |
| Jul 17, 10:54 PM EDT | Areal Flood Advisory | ILN | Delaware, Licking | 3 hr |
| Jul 18, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 25 min |
| Jul 18, 4:31 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland | 29 min |
| Jul 18, 4:45 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 45 min |
| Jul 18, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland | 27 min |
| Jul 18, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Highland, Pike, Ross | 26 min |
| Jul 18, 5:01 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 44 min |
| Jul 18, 5:13 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| Jul 18, 5:19 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 41 min |
| Jul 18, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Scioto | 24 min |
| Jul 18, 5:38 PM EDT | Special Weather Statement | ILN | Adams | 37 min |
| Jul 18, 5:42 PM EDT | Special Weather Statement | ILN | Scioto | 33 min |
| Jul 18, 5:49 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 26 min |
| Jul 18, 5:59 PM EDT | Special Weather Statement | ILN | Clermont | 31 min |
| Jul 18, 6:08 PM EDT | Special Weather Statement | ILN | Pike | 37 min |
| Jul 18, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 37 min |
| Jul 18, 7:27 PM EDT | Special Weather Statement | ILN | Adams, Brown | 33 min |
| Jul 18, 7:59 PM EDT | Special Weather Statement | ILN | Adams | 31 min |
Nearby
Flash Flood Warnings in Ohio, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.